Thunderstorm Wind, Christian
- When
- August 4, 3:55 PM CST
- Where
- Christian County, 0.69 mi S of Bluff Spg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 36.990, -87.320
Trees were blown down.
Isolated thunderstorms pulsed up to severe levels. The storms occurred in a hot and very unstable air mass ahead of a weak cold front that extended from central Indiana to southeast Missouri.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Isolated thunderstorms pulsed up to severe levels. The storms occurred in a hot and very unstable air mass ahead of a weak cold front that extended from central Indiana to southeast Missouri. Winds aloft were very weak due to an upper level high.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 4, 2:30 PM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
330 PM CDT WED AUG 4 2010
.DISCUSSION...
MAIN FORECAST HEADACHE THIS AFTERNOON DEALS WITH HOW LONG AND IN
WHAT AREAS TO EXTEND THE ON GOING HEAT WARNING...AS WELL AS PRECIP
COVERAGE THIS EVENING THROUGH FRI MORNING.
FIRST OF ALL...WITH ALL OF THE ON GOING HEAT HEADING INTO THE
EVENING HOURS...IT WILL CONTINUE TO BE QUITE OPPRESSIVE EVEN PAST
7 PM AT MOST LOCATIONS WHERE TEMPS ARE NOT KNOCKED DOWN BY PM
CONVECTION. THUS...DECIDED TO EXTEND THE CURRENT WARNING AREA WIDE
THROUGH 11 PM CDT.
NAM/4.0 KM WRF SEEM TO HAVE HAD THE BEST HANDLE ON STORM
DEVELOPMENT OVER OUR SRN COUNTIES THIS AFTERNOON. THESE SCT STORMS
WILL CONTINUE INTO THE EVENING...AND ADDITIONAL ACTIVITY WILL
LIKELY BE DETERMINED BY OUTFLOW INTERACTIONS.
SURFACE FRONT WILL SAG SOUTH INTO THE REGION LATE TONIGHT. MOST OF
THE MOISTURE AND COOLER AIR WILL LAG THE SURFACE TROF THOUGH. WE
ARE CONCERNED THAT OUR FAR SRN COUNTIES MAY HEAT UP INTO THE 94
TO 97 RANGE THU MORNING...BEFORE THINGS COOL A BIT IN THE
AFTERNOON DUE TO CLOUDS AND SCT CONVECTION BEHIND THE SFC TROF.
WITH DEW POINTS IN THE MID 70S LIKELY TO POOL ALONG AND JUST
BEHIND THE FRONT...COULD SEE HEAT INDEX VALUES REACH 105 TO 110
BEFORE COOLING LATER IN THE DAY. THEREFORE...WILL EXTEND THE
ONGOING EXCESSIVE HEAT WARNING THROUGH THE DAY THU SOUTH OF A VAN
BUREN MO TO PADUCAH KY TO HOPKINSVILLE LINE. IT SHOULD BE NOTED
THAT IF EXTENSIVE CLOUDS AND/OR CONVECTION MOVE IN EARLIER
THU...THIS EXTENSION WILL NEED TO BE CANCELLED.
WILL KEEP AT LEAST SCT POPS IN MOST AREAS THU WITH THE FRONT.
WILL ALSO NEED CHANCE POPS THU NIGHT OVER OUR SOUTH/WEST AS
GFS/ECMWF HINT AT A MID LVL IMPULSE MOVING ESE FROM MO...ON THE
NORTH SIDE OF THE SFC FRONT.
THEREAFTER...MUCH ADVERTISED BREAK IN THE HEAT AND HUMIDITY SHOULD
ARRIVE FOR FRI/SAT AS HIGH PRESSURE TRIES TO PUSH SOUTH INTO THE
GREAT LAKES REGION AND THE MID LVL HIGH GETS SHUNTED SOUTH OFF
TOWARD TX.
AS NOTED YESTERDAY...THIS BREAK WILL LIKELY BE SHORT LIVED AS MOST
MODELS NOW BUILD THE MID LVL HIGH RIGHT BACK UP TOWARD THE MID MS
VALLEY DURING THE SUN THRU WED TIME FRAME. COULD INDEED BE BACK
IN THE TRIPLE DIGITS BY MON/TUE TIME FRAME...WITH ONLY ISOLATED PM
CONVECTION.
&&
.AVIATION...
THERE IS A REASONABLE SIGNAL FOR SCATTERED THUNDERSTORMS OVER MUCH
OF WEST KENTUCKY THIS AFTERNOON...SO WILL MAINTAIN MENTION A CB IN KOWB
AND KEVV AFTER 21Z AND LAST THROUGH EARLY EVENING. OTHERWISE...MINIMAL
CLOUDS EXPECTED MUCH LIKE YESTERDAY. WINDS WILL GENERALLY BE FROM
THE SOUTHWEST AT LESS THAN 10 KTS THROUGH MUCH OF THE PERIOD...BUT
SHIFT TO THE WEST BY THURSDAY MORNING AS A FRONT APPROACHES.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...EXCESSIVE HEAT WARNING UNTIL 11 PM CDT THIS EVENING FOR
CRITTENDEN-DAVIESS-HENDERSON-HOPKINS-MCLEAN-MUHLENBERG-
UNION KY-WEBSTER.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR BALLARD-
CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-FULTON-GRAVES-HICKMAN-
LIVINGSTON-LYON-MARSHALL-MCCRACKEN-TODD-TRIGG.
MO...EXCESSIVE HEAT WARNING UNTIL 11 PM CDT THIS EVENING FOR
BOLLINGER-CAPE GIRARDEAU-PERRY MO.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR BUTLER-CARTER-
MISSISSIPPI-NEW MADRID-RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...EXCESSIVE HEAT WARNING UNTIL 11 PM CDT THIS EVENING FOR EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
PERRY IL-POPE-SALINE-UNION IL-WABASH-WAYNE IL-WHITE-
WILLIAMSON.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR ALEXANDER-
MASSAC-PULASKI.
IN...EXCESSIVE HEAT WARNING UNTIL 11 PM CDT THIS EVENING FOR GIBSON-
PIKE-POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
MEFFERT/KHHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1235 AM CDT WED AUG 4 2010 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-051000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1133 AM CDT WED AUG 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR THE ENTIRE QUAD STATE REGION WITH HEAT INDICES EXPECTED TO TOP OUT AROUND 115 DEGREES THIS AFTERNOON WITH SOME LOCATIONS SOARING TO AN INDEX OF 125. AN ISOLATED THUNDERSTORM IS POSSIBLE THIS AFTERNOON AS WELL. ANY THUNDERSTORMS THAT DO DEVELOP WILL LIKELY HAVE DAMAGING WINDS. OTHERWISE NO WIDESPREAD SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE QUAD STATE REGION THURSDAY...THURSDAY NIGHT...AND FRIDAY. THERE IS A SLIGHT CHANCE OF SEVERE STORMS OVER WEST KENTUCKY...MAINLY ALONG AND SOUTH OF THE WEST KENTUCKY AND PURCHASE PARKWAYS. HEAT INDICES OF AROUND 105 DEGREES ARE POSSIBLE THURSDAY AFTERNOON GENERALLY SOUTH OF A LINE FROM MARBLE HILL MISSOURI TO CALHOUN KENTUCKY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THE REMAINDER OF THE WEEK...MAINLY IN THE AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 435 PM CDT WED AUG 4 2010 KYZ017-022-042245- CHRISTIAN-TODD- INCLUDING THE CITIES OF...HOPKINSVILLE...ELKTON 435 PM CDT WED AUG 4 2010 ...50 MPH WINDS REPORTED... AT 430 PM...A STRONG THUNDERSTORM NORTH OF HOPKINSVILLE PRODUCED 50 MPH WINDS...RECORDED BY EMERGENCY MANAGEMENT PERSONNEL. THE STORM WAS MOVING EAST AT 10 TO 15 MPH AND ALSO PRODUCED SMALL HAIL. BE ADVISED OF THIS STRONG THUNDERSTORM AND ITS POTENTIAL FOR HIGH OR DAMAGING WINDS AND SMALL HAIL AS IT APPROACHES ALLEGRE.
The national radar mosaic for the moment the first event began.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees were blown down.
Tree limbs were blown down, damaging a vehicle. Small trees were down, and larger trees were damaged. The wind damage occurred in the Land Between The Lakes National Recreation Area near the Tennessee state line.
A microburst demolished a wood barn.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2010Every state in 2010This day in weather historyWarnings in Kentucky, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 250427, 250428, 250424, 251776.